Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
127 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes sinking or slowing feeling in heart?

I have a feeling in my chest like my heart is sinking or slowing to the point of a slight loss of breath. It happens every day now and sometimes as much as 5-7 times in a minute. This is beginning to scare me. It feels like my heart is interrupted when beating and stops abruptly then beats hard when restarting or something. I have Tachycardia and take Toprol XL for that (Metotoprolol XR); I never have had a great heart rate even in the past (5-6) years since taking Toprol, it is usually about 100 bpm by late evening while resting supine on the couch. I also take Lisinopril HCTZ for high blood pressure. That is working great for the past 5 years together. I have a great BP with these meds. I also have Multiple Schlerosis (Relapsing and Remitting). I have lesions in my Brain stem, Thorasic and Lower Lumbar; the wors in the Thorasic and Brain Stem area.
Sat, 22 Dec 2018
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication
Cardiologist 's  Response
Hello,

I passed carefully through your question and would explain that your symptoms could be related to a possible cardiac arrhythmia.

For this reason, I recommend performing an ambulatory 24-48 hours ECG monitoring in order to investigate for possible cardiac arrhythmia and some blood lab tests (complete blood count for anemia, thyroid hormone levels for possible thyroid gland dysfunction, blood electrolytes for possible imbalance).

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Ilir Sharka,
Cardiologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

HI! im 22 and fainted twice last week. I go to gym regularly and started taking protein shakes like 2 months ago and was not able to eat properly...

Recent questions on  High blood pressure

doctor1 MD

I've had a five hour energy and a monster this morning. Ive been trying to keep myself awake so I can handle some important things for my mom who...

doctor1 MD

yes...I take 2 high blood pressure meds...and ran out of one about a week ago...then the other 2 days ago...but have an appt with my Dr this Tues....

doctor1 MD

I have high blood pressure and have had blood pressure for 4 years. It developed sometime in my last trimester of pregnancy but I didn t have...

doctor1 MD

Hi dr samuel, firstly thankyou for your time, iam a male my name is ben 42 years of age 6 months ,ago i caught pneumonia, which in short gave me...

doctor1 MD

Hi Doctor, I have started taking Losar 50 since last 5 days for Blood Pressure. Is it a very strong medicine or is it normal one to take since I...

doctor1 MD

I am sick and shaking my right foot is numb and chest hurts vomiting feeling overwhelmed and about to black out scared. I wake up with panick...

doctor1 MD

Hello Doctor, I don't feel good. Feel a little bit dizzy, What's wrong with me? What can I do? XXXX